MAUDE Adverse Event Report: ETHICON INC. SURGICEL POWDER USA - ABSORBABLE HEMOSTA; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL POWDER USA - ABSORBABLE HEMOSTA; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 3013SP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943); Rash (2033); Insufficient Information (4580)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a thyroidectomy procedure on an unknown date and absorbable hemostat was used.During a post-operative thyroidectomy procedure, the surgeon stated that her patient developed an unexplained severe skin rash post-op.The patient required an urgent care visit and reported inability to sleep due to severe itching.The rash covers the upper part of the patient¿s body.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What was the date of index surgical procedure? 3.What were the diagnosis and indication for the index surgical procedure? 4.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.5.Was there any intraoperative concurrent use of other products? 6.What is the lot number? 7.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 8.Where was the surgicel used (on what tissue)? 9.How much surgicel was used during the procedure? 10.Was the surgicel product left in place? was the excess irrigated and removed? 11.What were current symptoms following the index surgical procedure? what was the onset date? 12.Were cultures performed? if yes, results? 13.Did the patient undergo a patch test? 14.Has any surgical or medical intervention been performed? 15.What is physician¿s opinion as to the cause of this event? 16.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 17.What is the patient¿s current status? 18.Are there any photos available of the patient¿s reaction? 19.What is the users experience w/ surgicel powder and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL POWDER USA - ABSORBABLE HEMOSTA
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23605667
Report Number2210968-2025-13009
Device Sequence Number9259306
Product Code LMG
UDI-Device Identifier10705031237506
UDI-Public10705031237506
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number3013SP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Initial Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown